Decrease (-) Restore Default Increase (+)
Print    Email
Bookmark and Share

Health Information

Health Information

Health Information

Healthwise Catholic Symptom Checker - Frame

Search Health Information    Medicines That May Cause Swelling

Medicines That May Cause Swelling

Swelling can be a sign that you are having an allergic reaction to a medicine. This can happen with almost any medicine.

Many prescription and nonprescription medicines also may cause swelling as a side effect. A few examples are:

  • Corticosteroids.
  • Hormones, such as birth control pills and hormone therapy used to treat menopause symptoms.
  • Some blood pressure medicines.

Call the doctor who prescribed the medicine to determine whether you should stop taking it or take a different one. An appointment may not be necessary. If you are taking a nonprescription medicine, stop taking it. Call your doctor if you feel you need to continue taking it.

By Healthwise Staff
William H. Blahd, Jr., MD, FACEP - Emergency Medicine
David Messenger, MD
Last Revised April 2, 2012

This information does not replace the advice of a doctor. Healthwise, Incorporated disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. How this information was developed to help you make better health decisions.

© 1995-2014 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.

© 2014 St. Mary's Health System   |  3700 Washington Avenue  |  Evansville, IN 47750  |  (812) 485-4000